Start Your Search
P1.01 - Poster Session/ Treatment of Advanced Diseases – NSCLC (ID 206)
- Event: WCLC 2015
- Type: Poster
- Track: Treatment of Advanced Diseases - NSCLC
- Presentations: 1
- Coordinates: 9/07/2015, 09:30 - 17:00, Exhibit Hall (Hall B+C)
P1.01-010 - Development of Skin Rash within the First Week Is a Potential Surrogate Marker of Effect in Afatinib for EGFR Mutant NSCLC (ID 1184)
09:30 - 17:00 | Author(s): K. Inoue
Epidermal growth factor receptor-tyrosine kinase inhibitors (EGFR-TKIs) are now key agents in EGFR-mutant non-small-cell lung cancer (NSCLC). In gefitinib or erlotinib monotherapy, its efficacy could be predicted by development of skin rash, however, it has not been fully evaluated if this is similarly the case with afatinib monotherapy.
We retrospectively studied consecutive 49 patients with EGFR-mutant NSCLC who received afatinib therapy between 2009 and 2015. Relationship with several toxicities and tumor response was examined.
Figure 1Figure 2The Grade 2 or worse common adverse events (AEs) included skin rash in 17 patients (35%), diarrhea in 19 (39%) and mucositis in 15 (31%). Of these, number of patients who developed ≥ Grade 2 AEs within the first week was 5 (10%; skin rash), 12 (25%; diarrhea) and 4 (8%; mucositis). As for objective response, 21 (43%) of the 49 had partial response. In association with AEs and antitumor effect, those who had Grade 2 or worse skin rash within the first week tended to have better tumor response as compared with those who did not have (80% vs. 39%; p = 0.077).
Our small study demonstrated that early development of skin rash might predict the response to afatinib monotherapy.
Only Active Members that have purchased this event or have registered via an access code will be able to view this content. To view this presentation, please login or select "Add to Cart" and proceed to checkout.